MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT4 IV; FREE THYROXINE

ROCHE DIAGNOSTICS ELECSYS FT4 IV; FREE THYROXINE
Catalog Number 09043284190
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter complained of discrepant results for 1 patient sample tested for elecsys ft3 iii (ft3 iii), and elecsys ft4 iv (ft4 iv) on a cobas e 801 analytical unit compared to a competitor method.This medwatch will cover ft4 iv.Refer to medwatch with a1 patient identifier (b)(6) for information on the ft3 iii results.On (b)(6) 2024 the ft3 iii result from the e801 analyzer was 22.1 pg/ml.On (b)(6) 2024 the ft4 iv result from the e801 analyzer was 6.68 ng/dl.The patient was moved to a different hospital.On (b)(6) 2024 the thyroid results from the other hospital were "normal." due to the "normal" results from the other hospital, the customer sent the patient sample to an external laboratory for testing by a competitor method.On (b)(6) 2024 the ft3 result from the competitor method was 3.7 pg/ml.On (b)(6) 2024 the ft4 result from the competitor method was 1.5 ng/dl.
 
Additional Manufacturer Narrative
The e801 analyzer serial number was (b)(6).The competitor method was tosoa aia-600.The sample was requested for investigation.
 
Additional Manufacturer Narrative
A new sample was obtained from the patient on (b)(6) 2024.The results were similar to the initial results from (b)(6) 2024.The sample was submitted for investigation and discrepant results were identified for ft3 iii and ft4 iv between the customer's e801 analyzer, an e801 analyzer used at the investigation site, an e411 analyzer used at the investigation site, and the abbott architect method.See the attached data for the patient results.The e801 analyzer used at the investigation site was (b)(6).The e411 analyzer used at the investigation site was (b)(6).The ft3 iii v2 reagent lot number used with the e411 analyzer was 686656 with an expiration date of 31-apr-2024.The ft3 iii v2 reagent lot number used with the e801 analyzer was 737314 with an expiration date of 30-nov-2024.The ft4 iv reagent lot number used at the investigation site was 724974 with an expiration date of 31-may-2024.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation detected an interfering factor in the sample causing falsely elevated values with elecsys ft3 iii and ft4 iv assays.A general product problem can be excluded.Product labeling states: in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.The investigation did not identify a product problem.The cause of the event was due to a known interferent found in the patient's sample.

Brand Name
ELECSYS FT4 IV
Common Device Name
FREE THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18817621
Report Number1823260-2024-00615
Device Sequence Number19961369
Product Code CEC
UDI-Device Identifier07613336172780
UDI-Public07613336172780
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K220456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number09043284190
Device Lot Number724974
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer03/06/2024
06/24/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date03/27/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BISOPROLOL FUMARATE.; EMPAGLIFLOZIN.; RIVAROXABAN.
Patient SexUnknown